It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board

  • Questions about Armour & my throid #'s

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 01-14-2006, 04:17 PM   #1
    LeighJ
    Inactive
    (female)
     
    Join Date: Jul 2003
    Location: San Antonio
    Posts: 22
    LeighJ HB User
    Question Questions about Armour & my throid #'s

    Hi all. I am new to this board and am hoping to get some good feedback about Armour and whether it is a good medicine to be on. Awhile back I had a doctor tell me I was hypothyroid according to my symptoms and # that came back. I believe my TSH was around 3.6 at the time. Anyway, he put me on Synthroid. I started out at .25 and then got moved to .75. Well, personally I didn't think it did a thing for me other than make me gain weight. I know that is a symptom of hypothroid and I had gained weight prior to this diagnosis too, but from the moment my doctor put me on it I started gaining more. I gained about 15 pounds pretty quickly during that time. They said it was not the medicine, but I have my doubts. Not to mention I had a family doctor ask why this other doctor really thought I needed to go on it to start with, I stopped taking the medicine cold turkey. I know, big mistake.

    Anyway, I recently I went to a new ENT because I was having the same symptoms as before, stuggle to loose weight even when dieting pretty strongly, major fatigue, cold all the time, have trouble sleeping, the lump in the thoat/hoarse voice, losing hair, tightness in throat, etc. Not to mention a few other symptoms that I am wondering could not be caused by this after reading the board such as TMJ (which I a pretty recent ailment), eyes sensitive to light and most recently a loss of balance or light headedness when getting up from sitting/laying. Also can it cause acid reflux (silent type)? I was diagnosed for that before thyroid came into play and I am wondering now if the are not connected...

    He has scheduled me to go in for an ultrasound in a couple of weeks and ran some new tests and these are my # now:

    TSH - 5.4
    Free T3 - 2.8
    Free T4 - .92
    T4 - 7.3
    T3 updake 28.2

    This doctor does not much care for Synthroid and prescribed Armour to me. I just want some feedback on how you like it? The last thing I want from this one is to gain weight from it.

    Also, one of my very worst symptoms is not just that lump in the thoat feeling, but a soreness down low in my throat or esophagus. Not your typical sore throat though. I don't know how to explain it other than to say it feels like one of my vocal cords is not fully functioning and it can hurt when I clear my thoat or talk. Can thyroid cause vocal cord problems? I know, I have more issues than you wanted to hear about! Hopefully some of you can give me good feedback though.

    ~Leigh

    Last edited by LeighJ; 01-14-2006 at 04:20 PM.

     
    Sponsors Lightbulb
       
    Old 01-14-2006, 08:54 PM   #2
    midwest1
    Senior Veteran
    (female)
     
    Join Date: Jan 2003
    Location: Missouri, USA
    Posts: 12,925
    midwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB User
    Re: Questions about Armour & my throid #'s

    I've been taking Armour for two years now, and it's working well for me. I started on Synthroid and had to stop it after 6 weeks, because it made me overmedicated on the smallest dose. I haven't had that problem at all with Armour.

    No medicine works the same way for each person who takes it. I don't doubt you gained weight on Synthroid, but that isn't what you'd call a typical reaction to it. Still, a lot of things can happen until thyroid levels get regulated. ("They" - the medical professionals - will tell you, or omit from telling you, lots of things that we in the trenches know for fact.) Most of the time the effects of starting meds are temporary. For reasons that are largely unknown, other brands of thyroxine (generic name for Synthroid) might not give you the same effects as another brand will. It takes some degree of trial and error to find the right brand/dose.
    Anyway... that was a wordy way of saying you should give the Armour a try. Actually, you should be very glad for an MD who prescribes it; it's taboo with most mainstream doctors, even though it works so well for so many people. An MD who is willing to Rx it is in many ways more knowledgeable about thyroid than most.

    Judging by your numbers, you are very hypothyroid, and no doubt need supplemental hormone. Any or all of the symptoms you mention can indeed be caused by your lack of enough hormone. The soreness in your throat and vocal cord trouble could be caused by swelling of your thyroid gland, by fluid buildup around the area, or you might have nodules pressing on the other structures in your neck. The ultrasound is a good idea, as it will reveal information about the physical aspects of the gland. You might also ask for thyroid antibodies tests, to know if you are dealing with Hashimoto's disease. Your MD may or may not agree to these tests, however, depending on whether your insurance will cover them, or whether he feels he has already arrived at the diagnosis and they would be moot.

    I hope this answered most of your questions for now. Just ask if you need to know more.

     
    Old 01-15-2006, 01:04 PM   #3
    Hypo2004
    Member
    (female)
     
    Hypo2004's Avatar
     
    Join Date: Nov 2005
    Posts: 80
    Hypo2004 HB User
    Re: Questions about Armour & my throid #'s

    Quote:
    Originally Posted by midwest1
    I started on Synthroid and had to stop it after 6 weeks, because it made me overmedicated on the smallest dose.
    I, too have had this significant sensitivity to Synthroid. I had to ease up to my current dosage and start out on half of the smallest dosage. I couldn't sleep for a week after taking the 50mcgs of which I was first prescribed. Now, on 75mcgs, and a year later, I have gone hyperthyroid after the two last dose increases impacting everything from my hair to stress levels to sleep cycles.

    I am wondering if you experienced any hair loss or shedding and if so, did Armour reverse the symptoms? Also, what positive and negative experiences have you had on this medication? I am looking into adding a T3 med to my Synthroid as soon as I can get in with a new doctor.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Armour vs. Nature-Throid AlexaIn2006 Thyroid Disorders 17 09-20-2009 01:13 PM
    Question on Armour Red Maple Thyroid Disorders 7 08-06-2009 01:30 PM
    I'm going to go off of the Armour TinyTot2 Thyroid Disorders 4 03-30-2007 11:41 AM
    Armour or Synthorid & Cytomel Heckofagal Thyroid Disorders 1 02-16-2007 01:35 PM
    *think* Armour & I work TOGETHER!!! sudufu Thyroid Disorders 5 04-02-2006 09:41 AM
    Nature-Throid vs Armour dimab Thyroid Disorders 9 12-17-2004 09:33 AM
    Headache & Nausea from Armour Thyroid josiefar Thyroid Disorders 5 08-18-2004 08:13 AM
    Strange lump in throat feeling.......Doctors against Armour & Free T-3 goldn Thyroid Disorders 4 07-03-2004 11:13 AM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 06:40 AM.





    © 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!